MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0520
Medical Device Problem Codes Failure to Fold (1255); Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01307; 3005168196-2018-01308; 3005168196-2018-01310; 3005168196-2018-01311; 3005168196-2018-01312.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the accessory renal artery and the inferior mesenteric artery (ima) using ruby coils and a pod6.During the procedure, the physician successfully placed the initial two coils in the accessory renal artery using a non-penumbra artery.While attempting to advance a ruby coil through the microcatheter, the hospital technologist experienced resistance and bent the ruby coil pusher assembly twice; therefore, it was removed.While attempting to place a new ruby coil in the ima, the ruby coil would not take its intended shape; therefore, it was removed.While attempting to re-sheath the ruby coil, the hospital technologist pulled the ruby coil passed the friction lock and the embolization coil was coming out of the proximal end of the introducer sheath.The physician then advanced a new ruby coil in the ima; however, the ruby coil did not take its intended shape and therefore, was removed.It was reported the ruby coil pusher assembly was kinked.Next, the physician advanced two other ruby coils in the ima, but the ruby coils did not take their intended shape; therefore, they were removed.While advancing a pod6 into the ima, there was some tension and the microcatheter and guide catheter came out the ima and into the aorta.It was reported that approximately 30 centimeters of the pod6 was still in the microcatheter and could not be advanced into the ima.Subsequently, the pod6 unintentionally detached.Therefore, the physician used a snare device to push the remaining pod6 out of the microcatheter and guide catheter, and removed the microcatheter and guide catheter from the patient¿s body.The physician then used the snare device to remove the detached pod6 from the patient¿s body.The physician then decided to stop the procedure after removal of the pod6 and did not treat the ima.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7659414
Report Number3005168196-2018-01309
Device Sequence Number2012625
Product Code HCG
UDI-Device Identifier00814548012902
UDI-Public00814548012902
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/07/2025
Device Catalogue NumberRBY2C0520
Device Lot NumberF73592
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR